Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 51, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2018, 4:14 PM CDT for George County, Greene County, Mississippi; Mobile County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2018, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 21, 2018, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mobile County, AL, George County, MS, Greene County, MS
The radar
The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075 WUUS54 KMOB 212114 SVRMOB ALC097-MSC039-041-212145- /O.NEW.KMOB.SV.W.0051.180621T2114Z-180621T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 414 PM CDT THU JUN 21 2018 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Northwestern Mobile County in southwestern Alabama... Northeastern George County in southeastern Mississippi... Southeastern Greene County in southeastern Mississippi... * Until 445 PM CDT. * At 414 PM CDT, a severe thunderstorm was located 7 miles north of Wilmer, or 12 miles east of Lucedale, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Saraland, Satsuma, Citronelle, Lucedale, Chunchula, Gulfcrest and I65 And AL 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3086 8860 3103 8859 3113 8805 3078 8806 TIME...MOT...LOC 2114Z 270DEG 24KT 3092 8838 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
279
WWUS54 KMOB 212126
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
426 PM CDT THU JUN 21 2018
MSC039-041-212136-
/O.CAN.KMOB.SV.W.0051.000000T0000Z-180621T2145Z/
George MS-Greene MS-
426 PM CDT THU JUN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3083 8842 3106 8843 3113 8805 3078 8806
TIME...MOT...LOC 2126Z 270DEG 24KT 3092 8829
$$
ALC097-212145-
/O.CON.KMOB.SV.W.0051.000000T0000Z-180621T2145Z/
Mobile AL-
426 PM CDT THU JUN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN MOBILE COUNTY...
At 426 PM CDT, a severe thunderstorm was located 5 miles west of
Chunchula, or 12 miles south of Citronelle, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saraland, Satsuma, Citronelle, Chunchula, Gulfcrest, I65 And AL 158
and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3083 8842 3106 8843 3113 8805 3078 8806
TIME...MOT...LOC 2126Z 270DEG 24KT 3092 8829
HAIL...<.75IN
WIND...60MPH
$$360
WWUS54 KMOB 212137
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
437 PM CDT THU JUN 21 2018
ALC097-212146-
/O.EXP.KMOB.SV.W.0051.000000T0000Z-180621T2145Z/
Mobile AL-
437 PM CDT THU JUN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3083 8842 3106 8843 3113 8805 3078 8806
TIME...MOT...LOC 2136Z 270DEG 24KT 3092 8822
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:14 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 21, 4:14 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Mobile AL 414 PM CDT Thu Jun 21 2018 .NEAR TERM /Now Through Friday/...A closed upper low moves east over the Mid Mississippi River Valley tonight through Friday, pushing upper level high pressure stretching east over the central Gulf of Mexico farther south. A shortwave trough stretching south from the system passes over and east of the forecast area later tonight through Friday, weakening as it becomes stretched due to the south end being anchored by an upper system over central/southern Mexico. For tonight, best chance of rain remains north and west, closer to the center of the approaching upper system and stronger shortwave energy. The weakening upper ridge loses its control overnight, but with increasing cloud cover north will bring seasonal temps the southern half of the forecast area tapering to above seasonal as one heads north. Friday, the main upper system passes north of the forecast area along with southward extending upper trough moving over the area. Northern parts of the forecast area will see a better chance of seeing strong to severe storms, with mid/upper level jets swinging around the south-side of the main upper low. At this point, any upper support from these jets remains north of the area. Over the forecast area proper, enough instability will be present for a few strong to severe storms, mainly over the northern half of the forecast area. Looking at model soundings, guidance varies on some mid/upper level dry air moving over northern parts of the area, which will bring an increased chance of downburst winds. At this point, working between the solutions still leaves northern parts of the forecast area seeing some mid/upper level dry air for strong/severe downburst winds. WetBulb "0" heights drop to around 12k' during the day Friday, so small hail is a distinct possibility over northern areas. Ultimately, how far south the marginal chance of severe storms dips will depend upon how far south the upper low track as it passes. At this point along and north of Highway 84 will see the better chance. Looking at temps, with more rain/cloud cover limiting daytime insolation, a small south to north gradient in highs is expected, with around seasonal highs south, a bit below north. 16/SAM .SHORT TERM /Friday night Through Sunday night/...The upper trough will begin to weaken Friday evening, with weak upper ridging redeveloping over the region Saturday through Sunday night. The building ridge will lower the coverage of showers and thunderstorms for Saturday and Sunday. Only isolated convection expected both Saturday and Sunday afternoons with a few lingering early evening showers and storms. Hot summertime daytime temperatures continue, ranging from the upper 80s near the coast to the lower 90s inland. through the period, with a few upper 80s along the immediate coast. Afternoon heat index values will continue to top out in the 100-105 range in many areas each afternoon. Nighttime lows continue in the low to mid 70s. 12/DS .LONG TERM /Monday Through Thursday/...Upper ridging will continue to build over the area into the middle part of next, continuing the isolated to low-end scattered diurnal convective pattern. By Thursday another broad upper through will likely be approaching the forecast area from the west, with rain chance beginning to increase slightly once again. Continued hot with highs in the upper 80s and lower 90s and lows in the 70s. 12/DS && .MARINE...A surface ridge will stretch west over the central Gulf through the weekend, bringing general light to moderate southwest flow to area coastal waters. The surface ridge shifts north Sunday night into Monday as upper level high pressure builds over the northern Gulf coast. Weak, but generally onshore flow is expected in the coming week. 16/SAM && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 92 76 90 75 92 76 93 / 20 10 10 10 0 10 10 30 Pensacola 77 90 78 90 77 90 77 91 / 20 10 10 10 10 10 10 50 Destin 79 87 79 87 79 88 79 89 / 20 10 10 10 10 10 10 50 Evergreen 72 92 74 92 74 93 74 93 / 20 40 20 10 0 10 10 50 Waynesboro 71 90 72 92 73 94 74 94 / 20 40 20 10 0 10 10 30 Camden 71 90 74 92 74 93 75 94 / 50 50 30 20 0 10 10 50 Crestview 74 92 75 91 74 92 75 93 / 20 20 10 10 0 10 10 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 21, 5:57 AM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CDT Thu Jun 21 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 557 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along the Alabama and northwest Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to marginally severe thunderstorms will be possible across locations generally north of the Highway 84 corridor in interior southeast Mississippi and southwest Alabama Friday afternoon and evening. Strong to locally damaging wind gusts, frequent lightning and locally heavy rainfall will be possible with the strongest storms that develop. A moderate risk of rip currents will continue along the Alabama and northwest Florida panhandle beaches through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-221100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CDT Thu Jun 21 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft operators should exercise caution tonight as moderate southwesterly winds develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small craft operators will need to exercise caution at times Friday through Saturday as moderate southwesterly winds persist.
In the hours before
Special weather statement, Jun 21, 3:25 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
325 PM CDT THU JUN 21 2018
ALZ057-058-060-212115-
Butler AL-Covington AL-Crenshaw AL-
325 PM CDT THU JUN 21 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...SOUTHWESTERN CRENSHAW AND NORTHERN COVINGTON
COUNTIES UNTIL 415 PM CDT...
At 324 PM CDT, the strong thunderstorm was located 6 miles north of
Red Level, or 14 miles northwest of Andalusia, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
McKenzie, Red Level, Dozier and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3145 8621 3138 8664 3151 8670 3152 8670
3152 8671 3156 8673 3173 8632
TIME...MOT...LOC 2024Z 253DEG 16KT 3150 8659The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Warning | MOB | George | 50 min |
| Jun 21, 3:25 PM CDT | Special Weather Statement | MOB | Crenshaw | 50 min |
| Jun 21, 4:41 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.